To be upset at the Dr and possibly complain?
DrAnxiety · 18/10/2018 11:26
I have had a hell of a few years and suffer from anxiety and migranes.
I have been going to the GP for years mentioning I'm having anxiety for years and being ignored because there are a whole host of other health issues going on.
Earlier this year I was given Propranolol for horrific migraines and it had a huge affect on my anxiety. I mentioned this and they were pleased!
Over the summer I was told by someone else told me I could self refer for CBT. I did so and this coincided with the start of my Propranolol so my anxiety levels obviously came down while I was doing the sessions. The CBT person said I probably didn't need the Propranolol now at which I made it clear I was on them for migranes too and feeling less anxious because of the meds.
Fast forward a month and I've just gone to renew my prescription to find it rejected. I can't have it . No reason, no explanation, nothing on the computer, can't get in to see doctor till next week.
You aren't even meant to abruptly stop beta blockers!
MemoryOfSleep · 18/10/2018 18:54
Don't take no for an answer. Insist you speak to a doctor about it, explain that you're not supposed to abruptly stop beta blockers. They can usually give you a few days worth to tide you over. Good luck x
HoleyCoMoley · 18/10/2018 18:57
Who told you that you can't have it, has it just been missed off your prescription, do you have enough to last a few more days. Call the doctor or nurse tomorrow and ask them to call you back.
Starmer · 18/10/2018 19:07
Stopping beta blockers isn’t going to cause you any problems, but why don’t you just ring up tomorrow and ask why / whether they could give you a prescription to tide you over to your appointment? Complaining seems a bit over the top, when you haven’t even asked.
Jellyjumpers · 18/10/2018 19:10
Would you the pharmacist you get your prescriptions from me able to give you an emergency supply until you are able to see the gp?
brummiesue · 18/10/2018 19:15
No @starmer it is not recommended to just stop cold turkey, you need to gradually decrease your dose to avoid unwanted side effects
CheesyMother · 18/10/2018 19:24
I would insist on an emergency appointment with your GP tomorrow. Or does your surgery have a walk-in clinic? You may need to be quite firm with the receptionist, but from a medical point of view you need that prescription now.
There is no point complaining about the GP until you know why the prescription hasn't been reissued. (I assume you mean a complaint about the specific GP - you probably already have grounds for a complaint about the practice generally.)
Puggles123 · 18/10/2018 19:28
Sometimes repeats are rejected if a review hasn’t been done, are you able to phone the surgery first thing and explain? They should be able to get a doctor to give you a callback at least, and it might just be a most understanding that can be easily rectified fingers crossed.
FrowningFlamingo · 18/10/2018 19:30
Most GPs have a call back system, see if yours does so you can ask why it was rejected. Have you been keeping an eye on how many repeat issues you had left? This is usually given to you each time you pick the meds up. It probably just needs a review - check you need it, your pulse, bp etc.
Jumping to making a complaint is a bit of a leap imo.
PlonkyPlink · 18/10/2018 19:31
Did you leave it to the last minute to order? We tell patients at least 3 working days notice in case of any problems, but many still leave it to the last minute and run out then demand action from me instantly.
I’m guessing it’s most likely been stopped because you are over dueva medication review? Can ask for a telephone call instead or ask reception to pass a message to the GP?
Starmer · 18/10/2018 23:17
People take beta blockers for different reasons. Stopping a beta blocker taken to migraine prophylaxis or for anxiety is nor going to cause any problems. Stopping beta blockers abruptly if you are taking them for angina / heart failure can. The OP is taking them for anxiety / migraines.
brummiesue · 19/10/2018 05:59
@starmer univadis clearly states 'abrupt withdrawal of beta blockers is to be avoided'
It doesn't matter why you are taking them - you can still suffer the same side effects of immediate withdrawal - anxiety, palpitations etc.
HollyBollyBooBoo · 19/10/2018 06:06
I don't think you need to be upset or complain just be practical and get it sorted! Go into the surgery, deal with the receptionist or the dispenser and explain the issue.
Also next time don't leave getting your repeat prescription so late that you could be without your medication.
Really no need for any drama.
XiCi · 19/10/2018 06:10
Starmer I was prescribed BBs for anxiety and was most definitely told not to stop medication, that I would have to slowly reduce the dosage.
OP you are probably just due a GP review. Please phone back and explain, they may be able to fit in a phone appointment.
Sleephead1 · 19/10/2018 06:33
I work in a surgery we are able to issue a repeat prescription but if it's something not on repeat we put a message to the doctor to ask. Sometimes they do say no. Sometimes they write why and then we explain what the doctor has said and book follow up to discuss. Sometimes they just say no which is so difficult as we don't know why and the patient wants to k ow why we again just have to book in to discuss. It might generally be a case of the doctor has stopped them and just said no so reception will have no idea. I would ring up and ask for them to clarify why with the doctor and ring you back with answer. Or try for a telephone consultation. I honestly do understand people saying be forceful ECT but if they are no appointments the 'receptionist can't create one it's not their fault either but in saying that I would take all the details you gave me and pass it onto the doctor to clarify what is going on.
Wonthe · 19/10/2018 06:46
Just call them.
My surgery only allow you to get repeat prescriptions a set number of times - for one of my tablets, it’s twice. And I only ever get a month at a time. So I ring up, the doc calls back, and I get my prescription.
It’s some automated thing saying no I’m sure.
Starmer · 19/10/2018 08:40
I’m a doctor.
Are you brummiesue or XiCi?
Because I was attempting to reassure the OP that no harm will come, although I also suggested she contact the surgery to get a short prescription to tide her over. Maybe that’s better advice than unsubstantiated claims about the harm that could occur?
bizzieb33 · 19/10/2018 08:45
Propranolol has just been reclassified as a class C drug (I saw in the news the other day). This means the prescription has to be signed by a doctors hand rather than electronically and is subject to a few other restrictions, ring your surgery and see what is going on as it could be due to this?
brummiesue · 19/10/2018 10:47
@starmer, you usually ignore the bnf and univadis when giving out information re prescribing then? I think multiple people on this thread have reassured her, she should now be well aware of how to access a short term prescription. No harm in her being aware that just going cold turkey can cause side effects. Unless a trip to ED with unexplained palpitations would be better?
brummiesue · 19/10/2018 10:50
Actually @starmer are you - as a doctor - stating that there categorically will be no side effects of going cold turkey from taking beta blockers - regardless of reason? Because thats what your posts imply.
XiCi · 19/10/2018 19:56
starmerI'd like you to point out specifically where in my post I made any unsubstantiated claim that the OP would come to harm. No? Stop bullshitting then.
I merely repeated what my own trusted GP has told me on more than one occasion. Anyone could come on here and say they are a Dr. I'm obviously going to trust what my own real life Dr tells me more than a stranger on the Internet
Smallhorse · 19/10/2018 20:13
Well I’ll listen to the doctor on this thread over anyone else !
davisday · 19/10/2018 20:16
Well I’ll listen to the doctor on this thread over anyone else
Why? You don't even know if they are a doctor
brummiesue · 19/10/2018 20:29
@smallhorse a doctor who gives advice contradicting what the pharmaceutical drug books advise......yeah go on then
To comment on this thread you need to create a Mumsnet account.